MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ARIA ENCORE TRIAL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE ARIA ENCORE TRIAL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48759701
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; during insertion of the trial with the handle, a piece of metal break off of it.Issue occured while malleting the handle into the disc space.The disc space had been cleaned out and the disc had already been removed.The patient had average disc space nothing out of the ordinary.Issue occured at l3 l4.All broken fragments were retrieved.No adverse consequences to the patient nor surgical delay.Back up handle was used to successfully complete procedure.
 
Additional Manufacturer Narrative
The device was inspected and sign of usage and impaction on the handle end were observed.It's confirmed that the handle tulips fractured.The device has been manufactured for around 1.5 years and has sign of wear after long-term usage.No relevant manufacturing issues were identified as all units met specifications conclusion: the most likely cause of the reported event was determined to be the overload during long-term usage.
 
Event or Problem Description

Brand Name
ARIA ENCORE TRIAL HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6893407
Report Number0009617544-2017-00367
Device Sequence Number898766
Product Code LXH
UDI-Device Identifier07613327272772
UDI-Public(01)07613327272772
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48759701
Device Catalogue Number48759701
Device Lot Number14E588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2017
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer08/30/2017
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight82